Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2001, 3:37 PM MDT for Morrill County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 1, 2001, 4:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morrill County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:25 PM MDT | Hail 1.5 | Broadwater, NE | |
| Jul 1, 4:31 PM MDT | Hail 2.75 | Broadwater, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012137 SVRCYS NEC123-012230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 337 PM MDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 430 PM MDT * AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTH OF BROADWATER...OR ABOUT 15 MILES SOUTH OF ALLIANCE...MOVING SOUTH AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGINKG HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4199 10277 4199 10310 4144 10306 4145 10268 DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:45 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 1, 1:45 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 1 2001 APPEARS TO BE ENOUGH SUBSIDENCE BEHIND UPPER FEATURE MOVING INTO PLAINS THAT IT IS INHIBITING DEVELOPMENT THIS AFTERNOON. STILL EXPECT SOME STORMS TO FIRE ON WEAK BOUNDARIES...LIKE ONE FROM ARL TO LAR AND ANOTHER ONE ACROSS W LARAMIE COUNTY. AIRMASS ALSO REMAINS STRONGLY CAPPED. FRONT HAS RETREATED N...NOW NEAR S EDGE OF LOW CLOUDS FROM LUSK TO N OF AIA. NEXT S/WV TROF APPEARS TO BE THE ONE BACK OVER CENTRAL UT TURNING NNE AROUND UPPER HIGH. AVN LIKELY TOO STRONG AND FAST WITH THIS FEATURE...WILL LEAN TOWARD MESOETA WHICH DOES BRING IT INTO OUR AREA...MAINLY LATER THIS EVENING. FEATURE WEAKENS WITH TIME...BUT MAY BE ENOUGH FOR SOME TSTMS ON MON AFTERNOON SE WY. FRONT FCST TO REMAIN ABOUT WHERE IT IS NOW THROUGH MON...WITH ANOTHER HOT DAY LIKELY ON MON S OF FRONT. IN LONGER RANGE ...THE ETA IS STRONGEST WITH A FEATURE WHICH MOVES INTO THE REGION ON MON EVENING. AVN ALSO SUGGESTS IT IS THERE. BOTH MODELS HAVE DECENT RISING MOTION WITH FEATURE...WITH SOME RAIN...AND ALSO USE IT TO HELP FORCE FRONT S AGAIN MON NIGHT. TUE LOOKS TO BE A BIT COOLER E OF MTNS WITH SFC HIGH BUILDING INTO MT/DAKS...BUT AGAIN CAN'T RULE OUT A FEW LATE DAY STORMS. IN EXTENDED...NOT MUCH CHANGES...UPPER HIGH SHIFTS A LITTLE WNW INTO UT...THEN DROPS SE INTO CO...WHILE FLOW ALOFT BECOMES A BIT MORE NW OVER REGION. WILL GIVE UP ON IDEA OF NOTICEABLY COOLER WEATHER SLIPPING INTO REGION...ALTHOUGH APPEARS THAT WED/THU SHOULD BE A BIT COOLER...THEN WARMER AGAIN ON FRI/SAT. HOWEVER...TEMPS NOT CHANGING BY MUCH MORE THAN 5 TO 8 DEGREES...NOT REALLY WORTH BREAKING OUT SPECIFIC DAYS FOR. THREAT OF LATE DAY STORMS CONTINUES...ESPECIALLY E OF MTNS WHERE IT LOOKS LIKE DECENT MOISTURE WILL CONTINUE TO BE IN PLACE. .CYS... WY...NONE. NE...NONE. JAD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:22 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 53 min |
| Jun 30, 9:13 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 47 min |
| Jun 30, 9:34 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 56 min |
| Jul 1, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 64 min |
| Jul 1, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Jul 1, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.